MAUDE Adverse Event Report: BIOTRONIK AG PASSEO-18 2/20/90; PERIPHERAL DILATATION CATHETER,

BIOTRONIK AG PASSEO-18 2/20/90; PERIPHERAL DILATATION CATHETER,
Model Number 366098
Medical Device Problem Codes Fracture (1260); Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The passeo-18 peripheral balloon catheter was selected for treatment of the right sfa.The balloon was introduced, but during inflation at 12 atm the balloon was pierced due to calcification.Then the device was removed, and it was noticed that the distal part of the balloon with the marker remained in the tip of the introducer.All devices were removed, but the end of the balloon, which was crumpled, remained blocked in the left femoral artery.Decision was made to perform a bypass surgery to remove the remaining balloon part.
 
Additional Manufacturer Narrative
Please note that the initial report was submitted by biotronik, inc.(cfn/fei 1028232).The final report was submitted by biotronik ag (cfn 8043892, fei 3002808050).The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The affected device was returned fractured in three parts.The balloon has been in- and deflated and was returned torn in three parts.The distal device fragment has a length of about 247 mm.The proximal device fragment has a length of about 118.5 cm.The balloon has burst longitudinal over a length of 32 mm.In close vicinity of the tear scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.The inner shaft has fractured proximal to the proximal radiopaque marker, distal to the distal radiopaque marker and is severely deformed just distal to the proximal radiopaque marker as well as at the fracture sites.The inner shaft diameter does not comply anymore with the specification.The introducer sheath used in the intervention were not returned.Review of the production documentation confirmed that the device was manufactured according to specifications and successfully passed all in-process inspections as well as the final inspection.In addition to visual inspections each device is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.The most probable root cause for the reported balloon burst is related to the patient's anatomy (i.E., severely calcified target lesion).As a consequence, the device most likely fractured as a result of tensile overload during withdrawal into the introducer sheath.Please note that the ifu advises the user to remove the dilatation catheter and the introducer sheath together if resistance is experienced.
 
Event or Problem Description

Brand Name
PASSEO-18 2/20/90
Common Device Name
PERIPHERAL DILATATION CATHETER,
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich, OR 8180
SZ   8180
8772459800
MDR Report Key21840128
Report Number1028232-2025-01822
Device Sequence Number8642533
Product Code LIT
UDI-Device Identifier07640130430075
UDI-Public(01)07640130430075(17)271216(10)11245370
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number366098
Device Catalogue Number366098
Device Lot Number01250163
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown